Skip to Content

May have to use gabapentin for a while. Anyone using it long term get used to the sleepyness? Thanks

Responses (5)

endlessPred 29 Jul 2013

Hello. What time of day are you taking this? I used it for shingles for quite a few months. The sleepiness wore off. One gets used to it. Also the dose is important.

cgfox11 29 Jul 2013

Thanks for the answer! I am taking 600 at morning and 600 at night. I try to take the morning early, give me time to sleep a little more before I get up.
Have built up to that amount for a week, so it is recent. It's good to know someone got used to it. Thanks

kaismama 29 Jul 2013

I don't have a problem with it. The first few days I did, but then that stopped.

mennis101 29 Jul 2013

I have been taking gabapentin for 18 years for neuropathy pain in my legs. I got over the sleepiness fairly quickly as I recall. But then my body took to the gabapentin like a duck takes to water. At first the dose was not strong enough to work so I had it upped. I took 1200 mgs. a day and that was the charm. I suffered so bad with the neuropathy that I would vote to be sleepy any day. Seriously though I think I was able to shake the sleepiness in a month. I now take 4800 mgs. a day and don't have any sleepy problem but mind you I have been taking it for years.

My new doc wants me to cut down or even eliminate some of my meds and I told him he is not touching my gabapentin. He said okay, okay, I won't touch it. ha I told him I would like to quit taking Cymbalta so we agreed to a weening schedule. Withdrawl from that stunk. But they will NEVER get my gabapentin from me. So I would suggest giving it time. Of course you have to out way the benefits and the sleepiness. I hope you find the relief from gaba as I have.

butterflylynn 16 Aug 2013

I have been on Gabapentin 900 mg. 3x day for 20 years. It did take about a month to shake the sleepiness. I use Gabapentin for Fibro & Neuropathy & Hot flashes due to Hysterectomy. It is a Very useful & Versatile drug. I wish you luck, Kathy

johnw489 22 Aug 2013

yeah i take gaba for about 3 months now. they gave it to me for that neuropathy i had burning and aches from it. they increased it to three times a day and 300 mg a dose. an odd outcome is i noticed i didnt do the " shakey leg" ive had forever. it still makes me a bit sleepy perhaps i am not used to it yet as it doesnt put me out like it used to. i love the affects because the nerve pain was incredibly painful especially in my hands and toes.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions